Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Sep 13, 2008, 5:05 AM CDT for Brazoria County, Galveston County, Harris County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2008, 5:05 AM CDT (10:05 UTC)
- Expired
- Sep 13, 2008, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 34 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 131005
FFWHGX
TXC039-167-201-131300-
/O.NEW.KHGX.FF.W.0007.080913T1005Z-080913T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
505 AM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
WESTERN GALVESTON COUNTY IN SOUTHEAST TEXAS...
SOUTHERN HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL 800 AM CDT
* AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT FLASH FLOODING WAS LIKELY FROM PERSISTENT THUNDERSTORMS
ROTATING AROUND HURRICANE IKE.
* LOCATIONS IN THE FLOOD WARNING INCLUDE BUT ARE NOT LIMITED TO THE
MEDICAL CENTER...HERMAN PARK...GALVESTON STATE PARK...ELLINGTON
FIELD...CHOCOLATE BAYOU...WEBSTER...SOUTH HOUSTON...SANTA FE...
PEARLAND...PASADENA...NASSAU BAY...LEAGUE CITY...JAMAICA BEACH...
HITCHCOCK...HILLCREST...GALENA PARK...FRIENDSWOOD...DICKINSON...
BROOKSIDE VILLAGE AND ALVIN.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2911 9511 2913 9511 2918 9503 2920 9506
2917 9512 2919 9514 2914 9515 2909 9514
2908 9517 2938 9532 2974 9541 2975 9516
2927 9498 2920 9504 2918 9503 2922 9497
2919 9495
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 3:33 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 13, 3:33 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
333 AM CDT SAT SEP 13 2008
...HURRICANE IKE OVER GALVESTON BAY...
...STRONG WINDS AND HEAVY RAIN TO PERSIST THIS MORNING...
.DISCUSSION...
HURRICANE IKE MADE LANDFALL AROUND 210 AM NEAR GALVESTON AS A CAT
2 STORM. STRONG WINDS AND UNUSUALLY HIGH STORM SURGE PLAGUED THE
AREA BRINGING PLENTY OF MISERY. IKE CONTINUES TO TREK NORTH
NORTHWEST AT 10 TO 12 MPH SO THE RAIN AND WINDS WILL CONTINUE FOR
MUCH OF THE MORNING. DANGEROUS CONDITIONS STILL PREVAIL. RAIN
CHANCES AND WIND SPEEDS WILL GRADUALLY DIMINISH AS IKE MOVES
INLAND AND AWAY FROM THE COAST. REFER TO TPC FOR THE LATEST
ADVISORIES ON IKE. MOISTURE WILL LINGER OVER THE REGION THROUGH
SUNDAY EVENING AND WOULD EXPECT SHOWERS AND THUNDERSTORMS TO
DEVELOP ON THE PERIPHERY OF IKE. A COLD FRONT WILL CROSS SOUTHEAST
TEXAS SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
THE FRONT SUNDAY AND SUNDAY EVENING. A COOLER AND DRIER AIR MASS
WILL DEVELOP IN THE WAKE OF THE FRONT FOR THE REMAINDER OF NEXT
WEEK. 43
&&
.MARINE...
THE IMPACTS FROM IKE WILL BEGIN TO LESSEN LATER THIS
MORNING OVER THE GULF WATERS. WILL TREND THE WAVE HEIGHTS LOWER OVER
THE WESTERN ZONES THAN THE EASTERN ONES THIS MORNING.
THE VERY LARGE EYE OF IKE WILL CONTINUE MOVING OVER GALVESTON BAY
THROUGH ABOUT 5 AM...ALTHOUGH HURRICANE CONDITIONS SHOULD BEGIN OVER
THE SOUTHERN PORTIONS OF THE BAY BY 4 AM.
AFTER TODAY...A STRONG COLD FRONT WILL MOVE OFF THE COAST LATE
SUNDAY. SEAS WILL THEN GRADUALLY DIMINISH THROUGH THE WEEK IN THE
WAKE OF THE FRONT.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 78 88 70 86 / 100 50 50 40 10
HOUSTON (IAH) 85 77 88 72 84 / 100 50 60 40 20
GALVESTON (GLS) 84 81 86 76 84 / 100 40 50 60 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HURRICANE WARNING FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
GALVESTON...HARRIS...JACKSON...LIBERTY...MATAGORDA.
FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
HURRICANE WIND WARNING UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: FORT BEND...GRIMES...HOUSTON...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WHARTON.
TROPICAL STORM WIND WARNING UNTIL 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
WASHINGTON.
GM...HURRICANE WARNING FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...43
AVIATION/MARINE...40Hazardous weather outlook, Sep 13, 4:55 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 455 AM CDT SAT SEP 13 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-140000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 455 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE IKE HAS MADE LANDFALL NEAR GALVESTON AROUND 2 AM THIS MORNING. PERIODS OF HEAVY RAIN WILL PERSIST THIS MORNING AS IKE TRACKS TO THE NORTH AT 10 TO 12 MPH. FLOODING WILL BE POSSIBLE WITH IKE. THERE WILL ALSO BE A TORNADO THREAT WITH SOME OF THE RAINBANDS AS IKE MOVES ONSHORE. RESIDENTS OF SOUTHEAST TEXAS ARE STRONGLY ENCOURAGED TO CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON IKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DEEP MOISTURE LINGERING IN THE WAKE OF IKE WILL LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS ON SUNDAY. A COLD FRONT CROSSING THE REGION ON SUNDAY EVENING WILL ALSO SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORMS SUNDAY EVENING. COOLER AND DRIER CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT FOR MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED.
In the hours before
Local storm report, Sep 13, 2:57 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
257 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0229 AM HURRICANE HOUSTON 29.77N 95.39W
09/13/2008 HARRIS TX ASOS
KIAH REPORTED A 64 MPH GUST
&&
EVENT NUMBER HGX0800103
MOSIERLocal storm report, Sep 13, 2:58 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
258 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0254 AM HURRICANE HOUSTON 29.77N 95.39W
09/13/2008 HARRIS TX OTHER FEDERAL
80 MPH WIND GUST REPORTED ON UNIVERSITY OF HOUSTON MAIN
CAMPUS
&&
EVENT NUMBER HGX0800104
MOSIERLocal storm report, Sep 13, 3:41 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
341 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0330 AM HURRICANE 20 E GALVESTON 29.23N 94.56W
09/13/2008 GMZ355 TX BUOY
BOUY 42035 REPORTED SUSTAINED WINDS OF 58 MPH WITH 81
MPH GUSTS
&&
EVENT NUMBER HGX0800105
MOSIERLocal storm report, Sep 13, 4:26 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
426 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0420 AM HURRICANE GALVESTON 29.23N 94.89W
09/13/2008 GALVESTON TX TIDE GAUGE
GALVESTON PLEASURE PIER REPORTED SUSTAINED WINDS AT 53
MPH WITH GUSTS 78 MPH
&&
EVENT NUMBER HGX0800106
MOSIERLocal storm report, Sep 13, 4:29 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0400 AM HURRICANE HOUSTON 29.77N 95.39W
09/13/2008 HARRIS TX ASOS
KIAH REPORTED SUSTAINED 53 MPH WINDS WITH GUSTS TO 82
MPH
&&
EVENT NUMBER HGX0800107
MOSIERLocal storm report, Sep 13, 4:34 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 AM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0400 AM HURRICANE 20 E GALVESTON 29.23N 94.56W
09/13/2008 GMZ355 TX BUOY
BOUY 42035 REPORTED 85 MPH GUST
&&
EVENT NUMBER HGX0800108
MOSIERThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:04 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| Sep 13, 5:25 AM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Harris | 14 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Harris | 14 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Harris | 45 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Galveston, Harris | 37 hr |
| Sep 13, 7:20 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Sep 13, 7:20 AM CDT | River Flood Warning | HGX | Harris | 4 days |
| Sep 13, 7:54 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Sep 13, 9:06 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Grimes, Harris, Liberty, Montgomery and 2 more | 3 hr |
| Sep 13, 9:29 AM CDT | River Flood Warning | HGX | Montgomery | 4 days |
| Sep 13, 9:29 AM CDT | River Flood Warning | HGX | Harris, Liberty | 6 days |
| Sep 13, 9:29 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 45 hr |
| Sep 13, 11:17 AM CDT | Small Craft Advisory | HGX | 23 hr | |
| Sep 13, 11:23 AM CDT | Wind Advisory | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Jackson and 4 more | 5 hr |
| Sep 13, 11:28 AM CDT | Inland Tropical Storm Warning | HGX | Grimes, Houston, Madison, Montgomery, Polk, San Jacinto and 2 more | 5 hr |
| Sep 13, 11:28 AM CDT | Tropical Storm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty | 5 hr |
| Sep 13, 11:46 AM CDT | Special Marine Warning | HGX | 59 min | |
| Sep 13, 11:57 AM CDT | Flash Flood Warning | HGX | Grimes, Harris, Liberty, Montgomery, Polk, San Jacinto and 3 more | 3 hr |
| Sep 13, 1:59 PM CDT | River Flood Warning | HGX | Harris | 44 hr |
| Sep 13, 1:59 PM CDT | River Flood Warning | HGX | Harris | 7 hr |
| Sep 13, 1:59 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 65 hr |
| Sep 13, 2:35 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 115 min |
| Sep 13, 4:34 PM CDT | Coastal Flood Statement | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Liberty and 1 more | 46 hr |
| Sep 13, 4:37 PM CDT | Wind Advisory | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Sep 13, 4:46 PM CDT | Tornado Warning | HGX | Liberty, Montgomery, Polk | 59 min |
| Sep 13, 4:47 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 112 min |
| Sep 13, 5:15 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 50 hr |
| Sep 13, 6:08 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 3 days |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.